(Closed) Is birth control the culprit…?

posted 4 years ago in Wellness
Post # 2
Member
9524 posts
Buzzing Beekeeper
  • Wedding: October 2013

have you tried a different pill or been on the same pill for all 11 years?

Post # 3
Member
2846 posts
Sugar bee
  • Wedding: November 2018

Those exact symptoms happened to me when I was put on the pill at age 15. I took it for almost four years and just suffered through it until I decided to take myself off of it. I still needed to be on bc so, since my insureance would cover it, I decided to try the Implanon Implant and every single one of my symptoms went away. I only have a period once every six months and and I hardly ever bloat. I have also lost almost all of the weight that I put on while on the pill. 

I would look into what options you have with your insurance and see about trying a new kind. Pills didn’t work for me but I love my implant (have had it for two years). 

Post # 5
Member
3067 posts
Sugar bee
  • Wedding: September 2014

View original reply
amcgaughey89 :  Well maybe its time to just get off of it for a while and see what happens…easy way to find out

Also some of it like the bloating may be diet related…even if you are eating healthy maybe you are lactose intolerant or something?  Or IBS?

Post # 6
Member
460 posts
Helper bee
  • Wedding: June 2006

It could be. I had those same symptoms except for the fainting when I was on bc. I was always nauseous and moody. It all disappeared when I stopped the pill. I would try to get off of it for a while, just to rule out the bc as the cause.

Post # 7
Member
9051 posts
Buzzing Beekeeper

View original reply
amcgaughey89 :  it’s possible – I would keep eliminating things and seeing how it effects you. Also if enough doctors are saying it’s stress I would get myself to a therapist to see what I can do about better managing that. Even if it isn’t stress being able to back to the doc with a note from a therapist saying you have a clean bill of mental health may get them to look for more potential causes. 

Post # 8
Member
1594 posts
Bumble bee
  • Wedding: May 2017

View original reply
amcgaughey89 :  I had issues with a certain generic birth control. I’m prescribed Ortho Tri Cyclen and one of the generics that they gave me for it made me have issues with my stomach being upset and I had worse cramps and bad mood swings while on it. I think Tri Sprintec was the one I had an issue with it. They all can have the same active ingredients but a different filler, and you could have a reaction to the filler they use. I would bring this possibility to your doctors attention and see what they say. 

Post # 12
Member
1594 posts
Bumble bee
  • Wedding: May 2017

View original reply
amcgaughey89 :  The generic I get now is Tri Nessa and I’ve had less issues with it, and my cycles are so much more regular than on any others (all other ones I neve knew which day in my 7 days of inactive pills I would start, it was different every month). It’s crazy how much the generics can differ!

Post # 13
Member
2675 posts
Sugar bee
  • Wedding: September 2014

View original reply
amcgaughey89 :  those are some serious symptoms…the dizziness and fainting alone could be really dangerous! Unless they’ve ruled everything else out, dismissing it as stress related seems like a cop out. Have they tested you for Celiac, vitamin deficiencies, etc? What kind of specialists have you seen? It couldn’t hurt to try eliminating your birth control, but I would probably not accept the “stress” explanation until other things had been ruled out. 

Post # 14
Member
720 posts
Busy bee
  • Wedding: August 2013

View original reply
amcgaughey89 :  I’ve only ever been on hormonal birth control once in my life after we had our first child. I chose Nuva ring because I liked not having to remember taking a pill and I appreciated the “low dose” hormones. 

I started to think I was losing my mind. I had crazy mood swings and felt like I was losing it. I thought it was stress and being a new mom and then something happened and I scared myself and my friend mentioned my birth control and I had never even thought of that. I took it out and went back to normal. I’ll personally never try hormonal birth control again, if that is a low dose who knows what would have happened on the normal stuff!

If you’ve been on hormonal birth control for a long time then it could take a while to get out of your system. I would say to try getting off of it if you can to give your body a break and see if that’s what’s causing it.

Post # 15
Member
2675 posts
Sugar bee
  • Wedding: September 2014

View original reply
amcgaughey89 :  just saw you say you have IBS…that could definitely be causing the bloating and nausea! Are you getting treatment for it?

The topic ‘Is birth control the culprit…?’ is closed to new replies.

Find Amazing Vendors